Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 44, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 1, 2018, 3:59 AM CDT for 8 counties in Texas. It took effect at Jun 1, 2018, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 3:59 AM CDT (08:59 UTC)
- In effect from
- Jun 1, 2018, 1:00 PM CDT
- Expired
- Jun 1, 2018, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
559 WWUS84 KAMA 010859 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 359 AM CDT Fri Jun 1 2018 TXZ011>013-016>018-317-012100- /O.UPG.KAMA.FW.A.0034.180601T1800Z-180602T0200Z/ /O.NEW.KAMA.FW.W.0044.180601T1800Z-180602T0200Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 359 AM CDT Fri Jun 1 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTH-CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Red Flag Threat Index...3 to 6. * Timing...From 1 PM to 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ001-006-012100- /O.NEW.KAMA.FW.W.0044.180601T1800Z-180602T0200Z/ Dallam-Hartley- 359 AM CDT Fri Jun 1 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWESTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. * Affected Area...In Texas...Dallam and Hartley. * 20 Foot Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Red Flag Threat Index...5 to 7. * Timing...From 1 PM to 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
058 WWUS84 KAMA 012107 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 407 PM CDT Fri Jun 1 2018 TXZ001-006-011>013-016>018-317-020200- /O.CON.KAMA.FW.W.0044.000000T0000Z-180602T0200Z/ Dallam-Hartley-Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- 407 PM CDT Fri Jun 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTH-CENTRAL TEXAS PANHANDLE... * Affected Area...In Texas...Dallam...Hartley...Oldham... Potter... Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Red Flag Threat Index...3 to 6. * Timing...Until 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 1, 1:00 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 1, 1:00 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
100 AM CDT Fri Jun 1 2018
.AVIATION...
06z TAF Cycle:
VFR conditions expected through the period. Some very shallow radiation
fog can't be ruled out at KGUY where soil is moist. This potential
fog should be patchy if it develops at all, so will not include
in TAF at this time. Southeast winds around 10 knots will become
southwesterly by mid morning and increase into the 20 to 25 knot
range this afternoon. Some early morning low level wind shear is
possible mainly at KDHT where surface winds are expected to drop
off beneath a 35 to 40 knot low level jet. LLWS is expected to be
marginal at KGUY/KAMA.
Ward
&&
PREV DISCUSSION... /Issued 453 PM CDT Thu May 31 2018/
DISCUSSION...
A small cu field seen on satellite near and SE of Amarillo in a
weakly convergent area in sfc winds has formed in an area that
has around 1000 to 1500 J/KG ML cape and no CIN on recent
analysis. This area could spawn a very isolated thunderstorm
through the early evening hours, although chcs are very low. Will
continue to monitor.
An upper ridge will build into the area on Friday leading to hot
temps near record levels some areas although will be interested to
see how recent rainfall may impact highs. A heat advisory will
likely be needed for Palo Duro Canyon zone. A dry line will
separate SW flow and very dry airmass to the west from more srly
flow and higher moisture air across the SE. Several CAMs show
isolated TSTMs developing along an H7 theta-e axis just east of
the dryline and continue to show a low POP to handle this
possibility.
A cold front will quickly bring relief the area on Saturday with
highs only in the 80s and 90s (still above normal) along with
some gusty northerly winds. Even cooler temps are expected Sunday
and most areas should be closer to climo (mid 80s). A developing
trough in the WRN US will nudge the upper ridge east and s/wvs in
SW flow aloft will provide chcs for TSTMs Sun night through Mon.
There is some uncertainty in how much the ridge is displaced
east/south with the GFS being most agressive and capped POPs in
30-40 percent range given the uncertainty.
The ridge will build back into the area Tue-Wed limiting rain
chances and causing temps to rise well above normal values once
again. Fear this may be a trend this summer.
Fire Weather...
Gusty southwest winds and critically low RH values will provide
elevated to critical fire weather conditions for the northwest two
thirds of the area on Friday as well as very hot temperatures. While
the RFTI values are highest in the northwest Panhandles, these areas
have received significant rainfall in the past few days and weeks.
The more significant wildfire threat will likely be in the southwest
Panhandles where little rain has fallen in the last several weeks and
months and this is the area highlighted by the Fire Weather Watch
for Friday. A cold front will bring much cooler temperatures and with
lower RFTI values for Saturday although gusty winds will again
provide elevated fire weather conditions mainly for areas that have
missed out on recent rainfalls. Neither elevated or critical
conditions are expected for Sunday or Monday.
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from this afternoon through this evening for
the following zones: Armstrong...Carson...Deaf Smith...
Oldham...Palo Duro Canyon...Potter...Randall.
OK...None.
&&
7/3Hazardous weather outlook, Jun 1, 3:59 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 359 AM CDT Fri Jun 1 2018 OKZ001>003-TXZ001>020-317-012100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 359 AM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Isolated thunderstorms are expected this afternoon and this evening across the southeast one-third of the Combined Panhandles. Some storms could become strong to marginally severe with strong winds and hail as the main threats. Hot conditions are expected today. A Heat Advisory will be in effect for Palo Duro Canyon and much of the central north-to- south corridor of the Texas Panhandle. Critical fire weather conditions are expected today across the western and south-central Texas Panhandle, where a Red Flag Warning will be in effect. Elevated fire weather conditions are expected across the Oklahoma Panhandle, and most of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible Saturday afternoon through Monday night. Some of these storms could become strong to marginally severe, with hail and strong winds being the main threats. Elevated fire weather conditions are possible across the Panhandles on Saturday, and across the western one-third of the Panhandles on Sunday. Heat Advisories may be needed for Palo Duro Canyon on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today, and for elevated fire weather conditions on Saturday and Sunday. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:00 AM CDT | Heat Advisory | AMA | Armstrong, Carson, Gray, Hansford, Hutchinson, Ochiltree and 3 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.